Psycho-Babble Medication Thread 94128

Shown: posts 1 to 5 of 5. This is the beginning of the thread.

 

depakote/depakene increased depression?

Posted by tiger-lilly on February 14, 2002, at 12:35:39

Hello everyone,

Im new here and I have read some threads about Depakote(Depakote and Depakene are bassicly same thing right?Valproic acid)But none really where I could read what I am looking for.My question is this;have some of you experienced that Depakene made your depression worse?I have been on it for a week now and everyday is gets worse.I feel angry,aggitated,cry,like I am imploding.When I started taking the depakote I was doing relatively good.I have not been diagnosed as being bipolar but since no anit depressives so far have worked for me my Pdoc prescribed me this.I called her yesterday and told her about what is happening to me.I havent taken them for almost two days and my head clearing which is the only reason why I can even post this.I couldent do anything before.Couldent think straight and just layed in my bed feeling trapped.She claims it is; "inmy head" accourding to her depakote can not cause downess or anger or anything like that to occour and I should just kjeep taking it.
I am having serious doubts about this.So I would very much like to hear other peoples experiences with this med.Is it inmy head?Can Depokate have a bad effect that way?What do you think?
Lilly.

 

Re: depakote/depakene increased depression? tiger-lilly

Posted by Krazy Kat on February 15, 2002, at 12:06:41

In reply to depakote/depakene increased depression?, posted by tiger-lilly on February 14, 2002, at 12:35:39

Lilly:

I'm diagnosed BPII. Depakote works extremely well for me, almost right away, when I am either manic or in an agitated depression.

I have Finally figured out that if I take it too long after that "episode", my depression gets worse.

I have heard that others have experienced this as well.

My hope is to use Depakote only when the occasion arises and stay on Prozac and Neurontin the rest of the time. My pdoc does not agree with this however.

- KK

 

How much Dep you take KK? (nm) Krazy Kat

Posted by Mr. Scott on February 15, 2002, at 19:07:33

In reply to Re: depakote/depakene increased depression? tiger-lilly, posted by Krazy Kat on February 15, 2002, at 12:06:41

 

Re: depakote/depakene increased depression? tiger-lilly

Posted by Chloe on February 15, 2002, at 19:43:48

In reply to depakote/depakene increased depression?, posted by tiger-lilly on February 14, 2002, at 12:35:39

> Hello everyone,
>
> Im new here and I have read some threads about Depakote(Depakote and Depakene are bassicly same thing right?Valproic acid)But none really where I could read what I am looking for.My question is this;have some of you experienced that Depakene made your depression worse?I have been on it for a week now and everyday is gets worse.I feel angry,aggitated,cry,like I am imploding.When I started taking the depakote I was doing relatively good.I have not been diagnosed as being bipolar but since no anit depressives so far have worked for me my Pdoc prescribed me this.I called her yesterday and told her about what is happening to me.I havent taken them for almost two days and my head clearing which is the only reason why I can even post this.I couldent do anything before.Couldent think straight and just layed in my bed feeling trapped.She claims it is; "inmy head" accourding to her depakote can not cause downess or anger or anything like that to occour and I should just kjeep taking it.
> I am having serious doubts about this.So I would very much like to hear other peoples experiences with this med.Is it inmy head?Can Depokate have a bad effect that way?What do you think?
> Lilly.

Hi T-Lilly,
I am having a hell of a time with Depakote. Since the day I started my first 125 mg dose, I have had the worst, desturbing dreams, and disrupted miserable sleep and blah mood. I also feel anxious a lot and I have been pretty angry and agitated of late.

My pdoc said I am on too low a dose, and too go up from 250 to 500 mgs. But as I titrate up, I feel like I am getting more hostile, edgy and depressed. Sometimes I feel a little tired, but it NEVER translates into sleep...Initially it helped my rapid cycling (bp 2), but now I don't know what it's doing since I have considerable anxiety, insomnia and a short fuse. I really miss my lithium and it's AD effect...But I can't seem to tolerate the proper amount to prevent cycling.

I hope you are feeling better with the depakote. Any improvement? How much are you taking? And do you find your sleep is awful? Boy, I hate not being able to sleep. Hope you are feeling a little better...

Chloe

 

Re: How much Dep you take KK? Mr. Scott

Posted by Krazy Kat on February 16, 2002, at 9:50:40

In reply to How much Dep you take KK? (nm) Krazy Kat, posted by Mr. Scott on February 15, 2002, at 19:07:33

Mr. Scott:

I have taken between 500 mg and 1500 mg. I've felt SO much better the last five days or so off it. My pdoc is concerned about the Kindling Theory, that if I keep cycling it will get worse, but I have energy for the first time since I started stabilizers. They have helped with my thought disorders, but I can't get anything done.

- KK


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.